Format

Send to

Choose Destination
Nephrology (Carlton). 2005 Apr;10(2):103-5.

Acute interstitial nephritis due to mesalazine.

Author information

1
Department of Internal Medicine, Dubrava University Hospital, Zagreb, Croatia. mtadic@kbd.hr

Abstract

A case of mesalazine-induced acute interstitial nephritis (AIN) in a 41-year-old patient with ulcerative colitis (UC) is reported here. Clinical symptoms such as fever and arthralgia, and laboratory findings such as eosinophilia and renal failure suggested AIN, which was confirmed by biopsy. With withdrawal of mesalazine and intravenous methylprednisolone the patient's renal function was recovered. It is observed that early discontinuation of mesalazine is associated with amelioration of interstitial nephritis in most patients, so the recommendation is that patients receiving mesalazine should undergo routine monitoring of renal function. Delayed diagnosis may lead to permanent renal function impairment.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center